Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 24, 2025, 8:34 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2025, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 25, 2025, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:40 PM CDT | FLASH FLOOD | 1 Sw Warrensburg, MO | Fire Dept reports S Main Street flooded at Lions Lake in Warrensburg. |
| Jul 25, 1:15 AM CDT | FLASH FLOOD | 7 E Fayetteville, MO | The Blackwater River near Valley City (VLYM7) reached minor flood stage. The river crested at 26.94 feet (moderate flood stage) at 330 pm on 7/25. |
| Jul 25, 1:45 AM CDT | FLASH FLOOD | Blairstown, MO | Big Creek near Blairstown (BLRM7) reached flood stage. The creek crested at moderate flood stage twice in the following days. |
| Jul 25, 2:00 AM CDT | FLASH FLOOD | 5 S Concordia, MO | Flooding forced the closure of Route 23. Time estimated from radar. |
| Jul 25, 2:00 AM CDT | FLASH FLOOD | 7 E Fayetteville, MO | Route E closed from flooding. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
887
WGUS53 KEAX 250134
FFWEAX
MOC013-037-083-101-159-250730-
/O.NEW.KEAX.FF.W.0032.250725T0134Z-250725T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
834 PM CDT Thu Jul 24 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Pettis County in central Missouri...
Northeastern Bates County in west central Missouri...
Eastern Cass County in west central Missouri...
Henry County in west central Missouri...
Johnson County in west central Missouri...
* Until 230 AM CDT.
* At 834 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sedalia, Warrensburg, Harrisonville, Clinton, Pleasant Hill,
Windsor, Knob Noster, Holden, Adrian, Garden City, Whiteman Air
Force Base, Archie, La Monte, Smithton, Leeton, Urich, Green
Ridge, Calhoun, Creighton and Chilhowee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3876 9435 3884 9427 3883 9412 3892 9411
3893 9305 3853 9307 3854 9329 3851 9329
3851 9351 3834 9352 3835 9439
FLASH FLOOD...RADAR INDICATED
$$
PeselWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:27 PM CDT, 2 hours 7 minutes earlier. Its key messages:
- * Dangerous flash flooding possible tonight from eastern KS into western and northern MO. This includes the KC Metro area.
- There is potential for extreme rainfall amounts of 9-12".
- Exact location is uncertain but most likely from eastern KS into western MO. * Flooding potential continues Friday afternoon - Saturday Morning, mainly for northern Missouri. * Hot and humid conditions return Saturday and Sunday, then persist through the middle of the next week.
Area forecast discussion, Jul 24, 6:27 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
627 PM CDT Thu Jul 24 2025
.KEY MESSAGES...
* Dangerous flash flooding possible tonight from eastern KS into
western and northern MO. This includes the KC Metro area.
- There is potential for extreme rainfall amounts of 9-12".
- Exact location is uncertain but most likely from eastern KS into
western MO.
* Flooding potential continues Friday afternoon - Saturday Morning,
mainly for northern Missouri.
* Hot and humid conditions return Saturday and Sunday, then persist
through the middle of the next week.
&&
.DISCUSSION...
Issued at 227 PM CDT Thu Jul 24 2025
This afternoon - Friday Morning:
Ingredients are coming together for dangerous flash flooding from
eastern KS into western and northern MO. First, precipitable water
values are extremely high. Available guidance shows precipitable
water values ranging from roughly 2.25" to 2.5" at 00Z tonight
into the overnight. When comparing those values for eastern KS
and western MO to the climatology for 7/25 00Z TOP sounding,
that would break the daily record and be in the top 20 for
recorded values. For perspective, the return interval for this
type of moisture for this time of year, based NAEFS climate
period of 1979 to 2009, is every 5 to 10 years. The GEFS return
interval, which uses a later interval is closer to every 5
years. So this is abnormally high moisture content for this time
of year for this area. Second, moderate to strong moisture
transport will develop tonight as the low-level jet strengthens.
Models show moisture transport magnitudes of 200-225 gm/kgs
into eastern KS and western MO. This moisture transport
intersects the third ingredient, a stalled boundary that will
be in the area. That boundary will act as a focus for storm
development and is responsible for most of the uncertainty with
this forecast. The location of this boundary will likely be in
the vicinity of of the Highway 50 to Highway 36 during the
height of the event, but may drift northward with the
strengthening low-level jet. Given this likely location, that
corridor has what looks like the greatest potential for
dangerous flash flooding. Model QPF is varying greatly with this
event, both in location and amount. But some of the highest
guidance (Canadian and 3km NAM) show 9-12". The Canadian on the
southern side of the KC area and the 3km NAM on northeast side
of the KC area. These models are the worst case scenario for
rainfall amounts given the setup, but also can't be completely
ignored either. Other models cut this amount in half and remain
scattered with their placement. Still, putting 2-5" of rain
through the KC area, given very low flash flood guidance values
from several recent heavy rain/ flash flood events, will cause
excessive runoff and flooding to occur. A moderate risk for
excessive rain has been placed over the area as result of these
antecedent conditions and the good potential for heavy rainfall
in the area from this afternoon through tomorrow morning.
Friday afternoon - Saturday:
The overall pattern tends to shift northward Friday afternoon into
Saturday. Though there remains some guidance that hangs the
initiating boundary south and as a result places additional
storms and heavy rain further south. This can't be completely
ruled, especially if boundaries don't lift northward as most
guidance suggest. However, most guidance shifts the threat of
heavy rain across northern MO and points northward so have
placed higher PoPs and QPF further north as well. The pattern
still shows high precipitable water values, strong moisture
transport into the area and convergence along a boundary
somewhere from northern MO, likely north of Highway 36, into
southern IA.
This northward shift of the threat adds some potential for the need
for heat headlines in our south tomorrow. Based on my current
forecast heat index values of 100 to 104, lower confidence in that
even occurring, and that we've had several days of heat in those
areas, would like to stick closer to criteria and have more
confidence for that part of the forecast. So will only keep the
advisory going through 7 tonight and not extend it into Friday.
Saturday may be a different story as low-level flow becomes
more southwesterly, allowing temperatures to climb back into the
low 90s along and south of the Missouri River. Forecast max
heat index values are around 105 to 107 in this area. So heat
headlines may be needed with later forecasts.
Sunday and Beyond:
Saturday looks like just a precursor for the heat that arrives next
week. Models show upper-level ridging expanding northward into the
region with 598 dam 500mb high sitting just to our south. This will
lead to very hot temperatures across the forecast area with highs
likely in the mid to upper 90s, which is about 5-10 degrees above
normal for this time of year. Factor in the humidity, with daily
afternoon dewpoints in the mid to upper 70s, and we'll likely see
heat index values in the 105 to 110 range from Sunday through
Tuesday and possibly into Wednesday. Heat headlines will be needed
at some point to address this growing potential for dangerous heat.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 627 PM CDT Thu Jul 24 2025
Another cluster of scattered showers and thunderstorms has
developed across eastern KS, but are more likely to remain just
south of the terminals through this evening. Scattered to
widespread thunderstorms develop along a boundary across all
terminals around 6z and continue into Friday morning before
diminishing by 12-15z. There is uncertainty where the heaviest
axis of rainfall will setup, resulting in lower cig and vsby
reductions. At least MVFR conditions are progged across all
terminals, but intervals of IFR conditions will be possible with
training thunderstorms.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Friday night for MOZ001>008-011>017-
020.
Heat Advisory until 7 PM CDT this evening for MOZ039-040-
043>046-053-054.
Flood Watch through Friday morning for MOZ021>025-028>033-
037>040-043>046.
KS...Flood Watch through late Friday night for KSZ025-102.
Heat Advisory until 7 PM CDT this evening for KSZ057-060.
Flood Watch through Friday morning for KSZ057-103>105.
&&
DISCUSSION...CDB
AVIATION...WFO PAH/DWHazardous weather outlook, Jul 24, 5:05 AM CDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Thu Jul 24 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Thu Jul 24 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Front has worked into northwest Missouri and will continue to be the focus for heavy rainfall later today. Flood watch is in effect for much of eastern Kansas into north-central Missouri tonight into Friday morning, and northern Missouri Friday into Friday night. Scattered-numerous flash flood events are expected, with the potential for significant flooding tonight and then again Friday night. * Advisory heat continues today south of the boundary with heat indicies of 100-105F Heat builds back region-wide Saturday and continues into early next week.
In the hours before
Special weather statement, Jul 24, 6:22 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT Thu Jul 24 2025
MOZ025-242345-
Macon MO-
622 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MACON COUNTY
THROUGH 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 9 miles southwest of La Plata, moving southeast at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Macon, Atlanta, and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3967 9230 3986 9272 4002 9263 3993 9229
TIME...MOT...LOC 2322Z 294DEG 24KT 3991 9259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CurtisLocal storm report, Jul 24, 7:00 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
700 PM CDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Flash Flood 2 N Chillicothe 39.82N 93.56W
07/24/2025 Livingston MO Fire Dept/Rescue
Firefighter sent picture via NWS Chat of
flooding on Tomahawk Rd in Chillicothe.
&&
BPLocal storm report, Jul 24, 7:29 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
729 PM CDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Flash Flood 1 W Chillicothe 39.79N 93.57W
07/24/2025 Livingston MO Law Enforcement
Law Enforcement reports water over the road
from Liv 256/3rd Street and Liv 233.
&&
BPLocal storm report, Jul 24, 7:33 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
733 PM CDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flood 5 NE Wakenda 39.37N 93.32W
07/24/2025 Carroll MO Law Enforcement
Water covering Highway 24 at County Road
335. Road still passable.
&&
SAWSpecial weather statement, Jul 24, 8:32 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
832 PM CDT Thu Jul 24 2025
MOZ044-045-054-250200-
Johnson MO-Pettis MO-Henry MO-
832 PM CDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HENRY...PETTIS AND
SOUTHEASTERN JOHNSON COUNTIES THROUGH 900 PM CDT...
At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Knob Noster to near Green Ridge to near
Calhoun. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Windsor, Knob Noster, Whiteman Air Force Base, La Monte,
Smithton, Green Ridge, Whiteman Afb, Hughesville, and Sedalia
Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3851 9370 3862 9357 3882 9363 3892 9305
3855 9307 3853 9313 3854 9328 3851 9330
TIME...MOT...LOC 0131Z 265DEG 25KT 3876 9354 3863 9350 3848 9368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:52 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Jackson, Johnson | 3 hr |
| Jul 24, 8:28 PM CDT | River Flood Warning | EAX | Carroll | 58 hr |
| Jul 24, 8:28 PM CDT | River Flood Warning | EAX | Ray | 42 hr |
| Jul 24, 8:32 PM CDT | Special Weather Statement | EAX | Pettis | 28 min |
| Jul 24, 8:49 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 69 hr |
| Jul 24, 9:44 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
| Jul 24, 9:44 PM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jul 25, 12:11 AM CDT | Special Weather Statement | EAX | Bates | 49 min |
| Jul 25, 12:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Randolph, Ray and 1 more | 6 hr |
| Jul 25, 12:32 AM CDT | Special Weather Statement | EAX | Lafayette | 43 min |
| Jul 25, 1:12 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jul 25, 2:31 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Ray | 6 hr |
| Jul 25, 2:49 AM CDT | Special Weather Statement | EAX | Jackson | 26 min |
| Jul 25, 3:32 AM CDT | River Flood Warning | EAX | Jackson | 4 hr |
| Jul 25, 3:47 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson | 5 hr |
| Jul 25, 4:53 AM CDT | River Flood Warning | EAX | Jackson | 3 hr |
| Jul 25, 4:53 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 25, 5:56 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Jackson, Johnson, Lafayette, Ray and 1 more | 18 hr |
| Jul 25, 6:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 6 hr |
| Jul 25, 8:22 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Ray | 4 hr |
| Jul 25, 9:47 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 33 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.